Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 220, NWS Birmingham, AL

June 21, 2010Coosa County, Elmore County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2010, 2:23 PM CDT for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2010, 2:23 PM CDT (19:23 UTC)
Expired
Jun 21, 2010, 2:56 PM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:25 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 21, 12:25 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT MON JUN 21 2010

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

DRIER AIR ALOFT HAS WORKED INTO NORTH ALABAMA WHERE PW'S ARE NEAR
ONE INCH OR LESS.  PW'S INCREASE SIGNIFICANTLY TOWARDS THE COAST
WHERE NUMBERS ARE CLOSER TO TWO INCHES. CURRENT FORECAST OF SMALL
RAIN CHANCES FOR SOUTHEAST COUNTIES LOOKS REASONABLE.  LOW LEVEL
THICKNESS AND 24 HOUR CHANGE MAPS INDICATE HIGHS TODAY WILL BE A
DEGREE OR TWO HIGHER THAN YESTERDAY...WITH HIGHEST TEMPERATURES
NORTHWEST.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS WILL CONTINUE TODAY FOR ALL SITES.  HAVE KEPT THE
MENTION OF CB AT MGM/TOI TO COVER THE SMALL POTENTIAL FOR LATE
AFTERNOON TS DEVELOPMENT.  LIGHT EASTERLY WINDS WILL PERSIST.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 21, 12:30 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT MON JUN 21 2010

ALZ011>015-017>050-221730-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1230 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 85. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR
GREATER...AS WELL AS DIME TO NICKEL SIZE HAIL. HEAVY RAINFALL WILL
ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

27

In the hours before

Local storm report, Jun 21, 11:01 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     MOORES BRIDGE           33.45N 87.79W
06/19/2010                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN 1900 BLOCK OLD MOORES BRIDGE ROAD AND HIGHWAY
            171

&&

JSIRMON
Local storm report, Jun 21, 12:54 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 E MEADVILLE           32.07N 86.06W
06/19/2010                   MONTGOMERY         AL   PUBLIC

            TREE ON POWERLINES ALONG 231. ALSO TREES AND LIMBS DOWN
            NEAR PINE LEVEL LOOP ROAD.

&&

JSIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:14 PM CDTSevere Thunderstorm WarningBMXBarbour31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.